Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Albuquerque, NM

May 4, 2006Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 4, 2006, 3:19 PM MDT for Mora County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2006, 3:19 PM MDT (21:19 UTC)
Expired
May 4, 2006, 4:00 PM MDT
In force
41 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Mora County, NM

The radar

The Cannon AFB radar (KFDX), 195 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 455 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM MDT, 19 minutes earlier.

Area forecast discussion, May 4, 3:00 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU MAY 4 2006

CORRECTED LANGUAGE THROUGHOUT DISCUSSION.

.DISCUSSION...
FORECAST CHALLENGE IN THE SHORT TERM CONCERNS PCPN CHANCES DURING
THE NEXT 48 HOURS. LOW CLOUDS REMAIN ENTRENCHED ACROSS THE FAR NE
PLAINS OF NEW MEXICO...KEEPING STABLE/COOLER AIR OVER THIS REGION.
MEANWHILE...CONVECTION ALREADY FIRING ACROSS THE SANGRE DE CRISTO
AND NE HIGHLANDS WITHIN REGION OF DECENT INSTABILITY OF 1000-1500
J/KG CAPE. DO NOT EXPECT MUCH PRODUCTION FROM THESE THUNDERSTORMS
WITH RESPECT TO SEVERE WEATHER. ON THE CONTRARY...ISOLATED STORMS
ARE STILL EXPECTED TO DEVELOP OVER THE SOUTHEAST PLAINS AFTER THE
CAP BREAKS. CURRENT SPC PLOTS INDICATE CIN VALUES ARE MINUS 25 TO
50 J/KG. ONCE THIS CAP BREAKS...EXPECT THESE STORMS TO ENJOY CAPE
VALUES OF 2000-2500 J/KG. WILL INSERT SVR WORDING IN THESE ZONES.
A REINFORCING SHOT OF COOLER AIR WILL WORK INTO THE NE PLAINS FOR
TONIGHT. AN UPPER LOW TRAVERSING THE GREAT BASIN SHOULD ALLOW FOR
PERTURBATIONS WITHIN SW FLOW TO TRACK THROUGH NE NEW MEXICO. WILL
MAINTAIN SCT POP COVERAGE ACROSS THIS REGION. EXPECT IFR CEILINGS
TO INVADE TO ERN PLAINS WITH PATCHY FOG POSSIBLE. MET GUIDANCE IS
ADVERTISING STRONG EAST CANYON WINDS AND WILL INSERT 15 TO 25 MPH
INTO THE GRIDS. THIS MAY BE ENHANCED BY ANY CONVECTION THAT WOULD
FIRE WITHIN TORRANCE COUNTY.

UPPER LOW TRACKS INTO THE FOUR CORNERS AREA FOR FRI. PCPN CHANCES
WILL INCREASE BY AFTERNOON AS UPSLOPE REGIME INTERACTS WITH UPPER
LEVEL ENERGY. SOME MOISTURE WILL TRY TO SQUEAK INTO THE RIO GRANDE
VALLEY TONIGHT. LOW LEVEL CONVERGENCE NEAR THE CONTINENTAL DIVIDE
MAY ALLOW FOR ISOLD CONVECTION TO POP. WITH MARGINAL MOISTURE AND
PLENTY OF INSTABILITY THANKS TO DYNAMIC COOLING ALOFT...ANTICIPATE
A SCAT DRIER TSTORM OUTBREAK STRETCHING FROM THE WEST CENTRAL MTS
TO THE SAN JUAN MOUNTAINS. FOR FIRE WEATHER CONCERNS...WILL INSERT
AN LAL VALUE OF 6 ACROSS THIS REGION TO THE FIRE WEATHER FORECAST.
MEANWHILE...STRATUS CLOUDS WILL BE PERSISTENT OVER THE ERN PLAINS...
KEEPING TEMPS FAIRLY COOL IN THE NE. ACTIVITY WILL BE SCATTERED TO
NUMEROUS OVER THE NE QUADRANT OF THE STATE FRI NIGHT AS CENTER OF
WEAKENING UPPER LOW TRACKS THROUGH THE REGION.

QUIETER WEATHER COMMENCING LATE SATURDAY MORNING...HOWEVER NW FLOW
WILL ALLOW WEAK DISTURBANCES TO SPARK A FEW AFTERNOON STORMS ALONG
THE ERN SLOPES OF THE SANGRES AND NE HIGHLANDS. STRATUS CLOUDS SAT
MORNING SHOULD RETREAT INTO TEXAS BY AFTERNOON...ALLOWING FOR SOME
RECOVERY IN MAX TEMPS. CONTINUED NW FLOW ON SUNDAY...KEEPING ISOLD
POPS OVER THE NE ZONES AS ANOTHER UPPER LOW PINCHES OFF AROUND THE
BAJA OF CA.

NO SIGNIFICANT CHANGES TO REMAINDER OF EXTENDED AS CONSISTENCY OF
LONG RANGE MODELS REMAIN POOR.

INTERESTING NOTE...VISIBLE SATELLITE SHOWING A DECENT SMOKE PLUME
FROM WILDFIRE WITHIN SOCORRO COUNTY. PLUME REMAINS EVIDENT ON KABX
WSR-88D AS WELL. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  72  40  73 /   5  20  10   5
GALLUP..........................  38  67  29  71 /   0  10   5   0
GRANTS..........................  40  71  33  73 /   0  20   5   0
GLENWOOD........................  40  77  39  79 /   0   5   5   0
CHAMA...........................  32  59  28  61 /  20  40  30  20
LOS ALAMOS......................  42  62  37  65 /  10  30  30  10
RED RIVER.......................  30  53  28  57 /  20  40  40  20
TAOS............................  38  62  32  67 /  20  30  40  20
SANTA FE........................  40  66  37  69 /  10  30  30  10
SANTA FE AIRPORT................  43  68  40  71 /  10  30  30  10
ESPANOLA........................  41  72  38  75 /  10  30  30  10
ALBUQUERQUE HEIGHTS.............  51  74  49  76 /   5  20  20   5
ALBUQUERQUE VALLEY..............  47  75  46  77 /   5  20  20   5
ALBUQUERQUE FOOTHILLS...........  46  73  45  75 /  10  30  20   5
ALBUQUERQUE WEST MESA...........  48  75  47  77 /   5  20  20   5
SOCORRO.........................  46  79  46  79 /   0  10  10   5
SANDIA PARK/CEDAR CREST.........  37  66  36  66 /  10  30  20  10
MORIARTY/ESTANCIA...............  40  69  38  69 /  10  30  30  10
CARRIZOZO.......................  47  76  43  74 /   0  10  10   5
RUIDOSO.........................  40  70  38  68 /   0  10   5  10
RATON...........................  41  58  36  62 /  30  40  50  20
LAS VEGAS.......................  37  60  35  65 /  20  40  50  20
ROY.............................  41  56  40  61 /  30  40  50  30
CLAYTON.........................  43  54  41  61 /  30  40  60  30
SANTA ROSA......................  45  70  44  72 /  20  40  40  20
TUCUMCARI.......................  48  65  47  71 /  20  40  50  30
FORT SUMNER.....................  49  73  49  72 /  10  30  30  20
CLOVIS..........................  51  69  49  70 /  20  30  50  20
PORTALES........................  50  71  49  72 /  20  30  40  20
ROSWELL.........................  55  82  53  79 /   5  10  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46
Hazardous weather outlook, May 4, 6:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU MAY 4 2006

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...
STRONG THUNDERSTORMS ARE POSSIBLE ON THE EASTERN PLAINS FRIDAY...WITH
WIND GUSTS TO 50 MPH AND SMALL HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND FRIDAY ACROSS
THE EASTERN PLAINS.

16

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.